Thunderstorm Wind, Pinellas
- When
- July 22, 5:55 PM EST
- Where
- Pinellas County, Spg-Albert Whitted Airport
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 27.770, -82.630
ASOS KSPG reported strong thunderstorm winds.
Summertime Seabreeze convection resulted in a funnel cloud and a report of severe winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TBW wrote it up.
Summertime Seabreeze convection resulted in a funnel cloud and a report of severe winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jul 22, 1:19 PM EST, 4 hours 36 minutes earlier.
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 219 PM EDT Fri Jul 22 2022 .DISCUSSION... Issued at 211 PM EDT Fri Jul 22 2022 A southeast flow pattern will continue for the weekend and into next week, with showers and storms starting over the east coast in the morning and transitioning to our side of the state for the afternoon and evening hours. As is the case with this set up, some convection will likely linger past 00Z, eventually moving out over the Gulf and dissipating. The only real change for the next week or so looks to be some drier air wrapping over the region on Thursday as high pressure builds over the region. This will likely lead to lower rain chances, but still in the 30-40% range. Otherwise, very typical conditions through the period. && .AVIATION... (18Z TAFS) Issued at 211 PM EDT Fri Jul 22 2022 VFR conditions are expected outside of any thunderstorm activity and will keep VCTS in place for all sites starting around 19-21Z and lingering past 00Z. Winds become light and variable overnight and then southeast Saturday morning. && .MARINE... Issued at 211 PM EDT Fri Jul 22 2022 Southeast flow will continue for the next few days with a turn onshore with the sea breeze in the afternoon. No headlines are expected, though winds and seas will be higher in thunderstorms, which are expected over the waters later in the afternoon/evening. && .FIRE WEATHER... Issued at 211 PM EDT Fri Jul 22 2022 No fire weather concerns as relative humidity values will remain above critical levels. Scattered to numerous showers and thunderstorms are expected each day. No significant fog is expected. && .PRELIMINARY POINT TEMPS/POPS... TPA 79 95 79 94 / 50 60 20 60 FMY 77 94 77 94 / 50 70 20 60 GIF 77 96 76 94 / 40 50 10 60 SRQ 75 93 75 93 / 50 60 20 60 BKV 73 94 73 94 / 30 50 20 60 SPG 79 93 79 92 / 50 60 20 60 && Sea Breeze Thunderstorm Regime For Sunday: 2 Sea Breeze Thunderstorm Regime For Monday: 6 For Additional Information On Sea Breeze Regimes go to https://www.weather.gov/tbw/ThunderstormClimatology && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && 05/Carlisle
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
447 PM EDT Fri Jul 22 2022
FLZ239-222115-
Inland Levy FL-
447 PM EDT Fri Jul 22 2022
...A strong thunderstorm will impact portions of northeastern Levy
County through 515 PM EDT...
At 446 PM EDT, Doppler radar was tracking a strong thunderstorm near
East Bronson, or near Bronson, moving north at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bronson and East Bronson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2956 8275 2957 8266 2954 8265 2954 8256
2948 8256 2948 8251 2941 8253 2944 8274
2958 8276
TIME...MOT...LOC 2046Z 189DEG 22KT 2950 8263
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TBWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
501 PM EDT FRI JUL 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL BRONSON 29.45N 82.64W
07/22/2022 E0.70 INCH LEVY FL EMERGENCY MNGR
DIME SIZE HAIL WAS REPORTED NEAR BRONSON,
FL.
&&Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
603 PM EDT Fri Jul 22 2022
FLZ151-155-160-251-255-260-222230-
Inland Manatee FL-Coastal Manatee FL-Coastal Hillsborough FL-
Inland Sarasota FL-Coastal Sarasota FL-Inland Hillsborough FL-
603 PM EDT Fri Jul 22 2022
...Strong thunderstorms will impact portions of northwestern Manatee,
south central Hillsborough and northwestern Sarasota Counties through
630 PM EDT...
At 603 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from The Meadows to near Ellenton to 6 miles east of
Parrish. Movement was north at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sarasota, Bradenton, Palmetto, Anna Maria, Lakewood Ranch, Ellenton,
Sarasota Springs, Greater Sun Center, South Gate Ridge, Lake
Sarasota, Saint Armands Key, North Sarasota, Memphis, Sarasota
Bradenton Airport, West Samoset, Southgate, Gulf Gate Estates, The
Meadows, Ridge Wood Heights and South Bradenton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2751 8276 2767 8258 2774 8224 2757 8225
2739 8238 2723 8244 2730 8266 2748 8277
TIME...MOT...LOC 2203Z 172DEG 10KT 2737 8245 2751 8244 2760 8233
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
TBWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
617 PM EDT FRI JUL 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM HAIL 2 ENE FRUITVILLE 27.34N 82.43W
07/22/2022 E0.70 INCH SARASOTA FL UTILITY COMPANY
DIME SIZE HAIL WAS REPORTED NEAR LAKEWOOD
RANCH.
&&Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
628 PM EDT Fri Jul 22 2022
FLZ151-155-251-255-222315-
Inland Manatee FL-Coastal Manatee FL-Coastal Hillsborough FL-
Inland Hillsborough FL-
628 PM EDT Fri Jul 22 2022
...Strong thunderstorms will impact portions of north central Manatee
and central Hillsborough Counties through 715 PM EDT...
At 628 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near University to near Macdill Air Force Base
to near Memphis. Movement was northwest at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tampa, Temple Terrace, Lutz, Greater Sun Center, Greater Northdale,
Palm River-Clair Mel, Tampa International Airport, Macdill Air Force
Base, East Lake-Orient Park, Egypt Lake-Leto, Pebble Creek, Citrus
Park, Greater Carrollwood, Lake Magdalene, Ruskin, University,
Parrish, Keystone, West Park and Busch Gardens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2779 8251 2796 8261 2817 8256 2817 8225
2793 8238 2751 8229 2761 8264
TIME...MOT...LOC 2228Z 146DEG 10KT 2809 8240 2788 8247 2761 8255
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
TBWSpecial Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
644 PM EDT Fri Jul 22 2022
FLZ248-249-222315-
Inland Hernando FL-Inland Pasco FL-
644 PM EDT Fri Jul 22 2022
...Strong thunderstorms will impact portions of central Pasco and
eastern Hernando Counties through 715 PM EDT...
At 644 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pebble Creek to 6 miles south of Bushnell.
Movement was west at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dade City, Lutz, St. Leo, Land O Lakes, Hill n Dale, Wesley Chapel
South, Pebble Creek, Keystone, Ridge Manor, San Antonio, Saint Leo,
Darby, Wesley Chapel, Gowers Corner, Blanton, Odessa, Spring Lake,
Nobleton, Lacoochee and Meadow Pointe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2867 8228 2867 8226 2865 8227 2865 8226
2864 8226 2857 8221 2857 8215 2854 8213
2854 8211 2852 8209 2853 8208 2817 8229
2817 8260
TIME...MOT...LOC 2244Z 083DEG 10KT 2818 8239 2857 8214
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
TBWThe Tampa radar (KTBW), 24 km away, was scanning. The volume nearest the first event began at 22:53 UTC.
1 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.
ASOS KSPG reported strong thunderstorm winds.
Trained spotter sent video and picture of a water spout over Lake Sumter in the Villages.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2022Every state in 2022This day in weather historyWarnings in Florida, July 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1035544, 1035545.